Drought, Clark
- When
- October 18, 12:00 AM CST to October 25, 11:59 PM CST
- Where
- Clark forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 39.334, -87.788 (the zone’s center; the record gives no point)
Severe drought conditions developed across much of southeast Illinois during September 2007. The drought conditions expanded during October 2007.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILX wrote it up.
Severe drought conditions developed across much of southeast Illinois during September 2007. The drought conditions expanded during October 2007. While precipitation levels were below normal for much of the year, the combination of extended precipitation deficits and unseasonably hot conditions in August and much of September started to impact crop health. The drought conditions eased by late October when 2 to 4 inches of rainfall fell across the drought region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Oct 17, 7:31 PM CST, 4 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 831 PM CDT WED OCT 17 2007 .DISCUSSION... ISSUED 831 PM CDT WED OCT 17 2007 CURRENT FORECAST ON TRACK. WILL UPDATE SHORT-TERM GRIDS SHORTLY FOR CURRENT TRENDS...BUT OVERALL FORECAST PANNING OUT NICELY. BEST FORCING FOR CONVECTION OVER MISSOURI IS MOVING NORTHWARD INTO IOWA. LINE IS WEAKENING AS INDICATED BY WARMING TOPS AND DECREASED LIGHTNING ACTIVITY. SHEAR REMAINS IMPRESSIVE OVER REGION AND GUSTY WINDS ARE POSSIBLE WITH ANY MOMENTUM WORKED DOWN IN HEAVIER SHOWERS AND THUNDERSTORMS BUT CHANCES FOR SEVERE APPEAR TO BE DECREASING. MEANWHILE LARGE AREA OF RAIN WITH EMBEDDED ISOLATED THUNDERSTORMS CONTINUES TO OVERSPREAD CENTRAL AND SOUTHEAST ILLINOIS FROM THE SOUTH. THIS PRECIP IS MAINLY FORCED BY STRONG WARM ADVECTION AND WILL LIKELY PERSIST THROUGH A GOOD PART OF THE NIGHT. BARKER && .AVIATION... ISSUED 614 PM CDT WED OCT 17 2007 A BRIEF PERIOD OF LOWER VSBYS IS OCCURRING BEHIND THE INITIAL DEPARTING WAVE OF PRECIPITATION. HOWEVER...GRADIENT CONTINUES TO INCREASE AND WILL LIKELY BRING VSBYS INTO THE 4-6 MILE RANGE AHEAD OF NEXT RAIN COMPLEX. LARGE AREA OF RAIN WITH EMBEDDED THUNDERSTORMS OVER SOUTHERN ILLINOIS IS MOVING NORTH AND SHOULD ENVELOPE THE CENTRAL ILLINOIS TERMINALS FROM SOUTH TO NORTH THIS EVENING. WILDCARD IS CONVECTIVE LINE OVER MISSOURI. NCEP 18Z MODELS ARE NOT HANDLING THIS FEATURE WELL AND IT IS ALREADY SIGNIFICANTLY EAST OF WHERE THE MODELS WOULD INDICATE PRECIPITATION. WILL HAVE TO MONITOR THIS LINE CLOSELY TO SEE WHETHER IT CAN MAKE IT EAST INTO WEST CENTRAL ILLINOIS AFTER MIDNIGHT. ANOTHER CONCERN TONIGHT IS POTENTIAL FOR LLWS. 00Z RAOB FROM KILX HAS COME IN WITH 700 MB WINDS OF 41 KTS. WILL NOT INCLUDE LLWS IN TAFS AT THIS TIME BUT WE WILL HAVE TO MONITOR CLOSELY. TOMORROW IS A BIT MORE UNCERTAIN. DYNAMICS IS IMPRESSIVE...BUT MOISTURE IS MUCH MORE LIMITED AS DRY SLOT PUSHES INTO ILLINOIS. AT THIS TIME WILL EXPECT A THIN LINE OF CONVECTION TO DEVELOP SOMEWHERE IN THE WESTERN HALF OF ILLINOIS AND THEN RACE EASTWARD DURING THE AFTERNOON. HAVE TIMED TERMINAL FORECAST ACCORDINGLY. BARKER && .PREV DISCUSSION... ISSUED 300 PM CDT WED OCT 17 2007 SHORT TERM...TONIGHT THROUGH SATURDAY... STRONG UPPER TROUGH IS DEEPENING ACROSS THE WESTERN PLAINS THIS AFTERNOON...WITH UNSEASONABLY MOIST DEWPOINTS POISED TO STREAM NORTHWARD TONIGHT. AFTER PERIODS OF MAINLY NON-SEVERE STORMS THIS EVENING...AERIAL COVERAGE WILL INCREASE AFTER MIDNIGHT AS THE LEAD SHORTWAVE NOW OVER OKLAHOMA MOVES RAPIDLY NORTHEAST. AIRMASS OVER THE AREA IS STILL RELATIVELY COOL AND STABLE...BUT WARM FRONT IS ACROSS SOUTHERN ILLINOIS...WHERE TEMPERATURES ARE IN THE LOWER 80S WITH DEWPOINTS IN THE LOW/MID 60S. THIS AIRMASS WILL OVERSPREAD THE REGION DURING THE EVENING. EXPECT TWO ROUNDS OF SEVERE POTENTIAL TONIGHT AND THURSDAY. INITIAL DEVELOPMENT IS NOW OCCURRING OVER EASTERN OKLAHOMA WITH THE LEAD SHORTWAVE...AND THIS ACTIVITY WILL LIKELY INCREASE IN COVERAGE AS THE ACTIVITY MOVES RAPIDLY NORTHEAST AND MOVES THROUGH OUR CWA BETWEEN 3AM AND 10AM. WITH THE STRONG DYNAMICS MOVING THROUGH AND CONTINUED STRONG WINDS FIELDS...THE BOUNDARY LAYER WILL LIKELY ONLY MINIMALLY DECOUPLE...THUS ALLOWING VERTICAL MIXING OF STRONG MID LEVEL WINDS TO PENETRATE TO THE SURFACE. WIND SHEAR IN THE 0-3KM LAYER WILL ALSO BE FAVORABLE FOR ROTATING UPDRAFTS ALONG WITH THE ASSOCIATED RISK FOR ISOLATED RAPIDLY MOVING TORNADOES WITHIN THE COMMA HEADS OF LINE SEGMENTS. THE PACIFIC COLD FRONT/DRYLINE WILL PROGRESS EAST THURSDAY MORNING AND BY 18Z BE LOCATED NORTH/SOUTH ACROSS THE MIDDLE OF THE STATE. AIRMASS RECOVERY SHOULD BE SUFFICIENT FOR REDEVELOPMENT OF SEVERE STORMS ALONG THIS FEATURE...WITH THE POTENTIAL FOR STRONG AND/OR LONG LIVED TORNADOES IF THE STORMS CAN DEVELOP EARLY ENOUGH BEFORE THE FRONT SWEEPS RAPIDLY EAST INTO INDIANA. THE MAIN THREAT AREA WILL BE EAST OF INTERSTATE 55 AND NORTH OF INTERSTATE 70 UNTIL AROUND 6 PM. EVEN OUTSIDE OF THE STRONG STORMS...WINDS ABOVE 25-30MPH WILL BE COMMON LATE TONIGHT THROUGH MOST OF FRIDAY. WIND ADVISORY CRITERIA MAY BE MET...ESPECIALLY ACROSS THE NORTH CLOSER TO THE INTENSIFYING SURFACE LOW. LONG TERM...SUNDAY THROUGH WEDNESDAY... AFTER A BRIEF PERIOD OF UPPER RIDGING ACROSS THE WEST...ANOTHER TROUGH WILL BECOME ESTABLISHED ACROSS THE ROCKIES BY SUNDAY. THE EXTENDED RANGE MODELS PRESENT BASICALLY TWO POSSIBILITIES TO THE EVOLUTION OF THIS TROUGH. THE OUTLIER SOLUTION IS TO CUT OFF A LOW IN THE SOUTHERN STREAM AND LINGER IT TO OUR WEST/SOUTHWEST THROUGH WEDNESDAY. THE PREFERRED SOLUTION IS A MORE PROGRESSIVE SOLUTION... BUT NOT AS FAST AS THE GFS. THIS SUGGESTS THAT ITS ATTENDING COLD FRONT WILL MOVE THROUGH ILLINOIS IN THE MONDAY/MONDAY NIGHT TIMEFRAME. SO WILL INDICATE CHANCE POPS FOR THESE TIME PERIODS AND A SLIGHT PLUS/MINUS 12 HRS. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 349 PM CDT WED OCT 17 2007 ILZ027>031-036>038-040>043-047>053-181100- CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON- MCLEAN-MENARD-MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK- TAZEWELL-WOODFORD- 349 PM CDT WED OCT 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORM CHANCES WILL INCREASE ACROSS THE AREA THIS AFTERNOON AND INTO THIS EVENING AS A WARM FRONT LIFTS NORTH ACROSS CENTRAL ILLINOIS. A FEW OF THE THUNDERSTORMS AFTER MIDNIGHT MAY PRODUCE GUSTY WINDS AND POSSIBLY SOME HAIL ALONG WITH HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A POWERFUL SPRING-LIKE STORM SYSTEM WILL PUSH TOWARD THE MIDWEST THURSDAY BRINGING THE THREAT FOR SEVERE THUNDERSTORMS TO PARTS OF CENTRAL ILLINOIS. A WARM FRONT WILL LIFT NORTH OF THE AREA DURING THE MORNING HOURS TEMPORARILY PUTTING AN END TO THE THUNDERSTORMS. HOWEVER...STRONG AND GUSTY SOUTH WINDS ARE EXPECTED TO CONTINUE THROUGH THE AFTERNOON HOURS WITH GUSTS UP TO 40 MPH AT TIMES. AS THE COLD FRONT APPROACHES THE MISSISSIPPI RIVER AROUND THE NOON HOUR ON THURSDAY...THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL INCREASE ACROSS THE AREA. PRESENT INDICATIONS SUGGEST THE PRIMARY THREAT WILL BE FROM DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. HOWEVER...DUE TO THE PRESENCE OF STRONG LOW LEVEL WINDS...A FEW TORNADOES WILL BE POSSIBLE...ESPECIALLY WITH ANY ISOLATED STORMS THAT DEVELOP AHEAD OF THE MAIN LINE OF STORMS THURSDAY AFTERNOON. THE PRIMARY TIME FRAME FOR SEVERE THUNDERSTORMS AHEAD OF THE COLD FRONT WILL BE FROM NOON UNTIL 300 PM. THE SEVERE WEATHER THREAT WILL QUICKLY DIMINISH BY LATE THURSDAY AFTERNOON AS THE COLD FRONT RAPIDLY PUSHES TO THE EAST. HOWEVER... GUSTY SOUTHWEST WINDS AROUND 40 MPH WILL CONTINUE INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED UNTIL AFTER MIDNIGHT. SPOTTER ACTIVATION WILL BE NEEDED ON THURSDAY. ILZ044>046-054>057-061>063-066>068-071>073-181100- CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY- VERMILION- 349 PM CDT WED OCT 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORM CHANCES WILL INCREASE ACROSS THE AREA THIS AFTERNOON AND INTO THIS EVENING AS A WARM FRONT LIFTS NORTH ACROSS CENTRAL ILLINOIS. A FEW OF THE THUNDERSTORMS AFTER MIDNIGHT MAY PRODUCE GUSTY WINDS AND POSSIBLY SOME HAIL ALONG WITH HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A POWERFUL SPRING-LIKE STORM SYSTEM WILL PUSH TOWARD THE MIDWEST THURSDAY BRINGING THE THREAT FOR SEVERE THUNDERSTORMS TO PARTS OF CENTRAL AND EAST CENTRAL ILLINOIS. A WARM FRONT WILL LIFT NORTH OF THE AREA DURING THE MORNING HOURS TEMPORARILY PUTTING AN END TO THE THUNDERSTORMS. HOWEVER...STRONG AND GUSTY SOUTH WINDS ARE EXPECTED TO CONTINUE THROUGH THE AFTERNOON HOURS WITH GUSTS UP TO 40 MPH AT TIMES. AS THE COLD FRONT APPROACHES THE MISSISSIPPI RIVER AROUND THE NOON HOUR ON THURSDAY...THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL INCREASE ACROSS THE AREA. PRESENT INDICATIONS SUGGEST THE PRIMARY THREAT WILL BE FROM DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. HOWEVER...DUE TO THE PRESENCE OF STRONG LOW LEVEL WINDS...A FEW TORNADOES WILL BE POSSIBLE...ESPECIALLY WITH ANY ISOLATED STORMS THAT DEVELOP AHEAD OF THE MAIN LINE OF STORMS THURSDAY AFTERNOON. THE PRIMARY TIME FRAME FOR SEVERE THUNDERSTORMS AHEAD OF THE COLD FRONT WILL BE FROM 200 PM UNTIL 500 PM CDT. THE SEVERE WEATHER THREAT WILL QUICKLY DIMINISH BY LATE THURSDAY AFTERNOON AS THE COLD FRONT RAPIDLY PUSHES TO THE EAST. HOWEVER... GUSTY SOUTHWEST WINDS AROUND 40 MPH WILL CONTINUE INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED UNTIL AFTER MIDNIGHT. SPOTTER ACTIVATION WILL BE NEEDED ON THURSDAY...ESPECIALLY DURING THE AFTERNOON HOURS. HJS
The national radar mosaic for the moment the first event began.
3 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, October 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 57252, 57253, 57254.